Alert archive / Nebraska / Wind Chill Advisories in 2011
Wind Chill Advisory 7, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Feb 7, 2011, 3:23 PM MST for 23 counties in Nebraska. It took effect at Feb 7, 2011, 8:00 PM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2011, 3:23 PM MST (22:23 UTC)
- In effect from
- Feb 7, 2011, 8:00 PM MST
- Expired
- Feb 8, 2011, 11:12 AM MST
- In force
- 15 hr
- Issued by
- NWS North Platte, NE
All 23 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 8 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
190 WWUS43 KLBF 072223 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 423 PM CST MON FEB 7 2011 ...SNOW...WIND AND VERY COLD TEMPERATURES TO AFFECT WESTERN AND NORTH CENTRAL NEBRASKA... .A STRONG ARCTIC COLD FRONT DROPPING FROM THE NORTHERN ROCKIES INTO THE HIGH PLAINS WILL BRING WIDESPREAD ACCUMULATING SNOWFALL TONIGHT AND TUESDAY. ALONG WITH THE SNOW...STRONG WINDS AND VERY COLD TEMPERATURES WILL CAUSE BLOWING AND DRIFTING SNOW AND DANGEROUS WIND CHILL READINGS. NEZ005>010-027>029-081000- /O.NEW.KLBF.WC.Y.0007.110208T0300Z-110208T1800Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-LOUP-GARFIELD- WHEELER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...TAYLOR...BURWELL...BARTLETT 423 PM CST MON FEB 7 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST TUESDAY. * WIND CHILL VALUES...TEMPERATURES FALLING TO NEAR ZERO OR COLDER AND STRONG WINDS WILL PRODUCE WIND CHILL READINGS OF -20 TO -29 BELOW ZERO. * OTHER IMPACTS...LIGHT SNOW TONIGHT WILL ADD TO THE HAZARDS OF EXTREME COLD. FROSTBITE COULD OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ004-022>026-035>038-094-081000- /O.CON.KLBF.WW.Y.0005.000000T0000Z-110208T1800Z/ SHERIDAN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-ARTHUR-MCPHERSON-LOGAN- CUSTER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...ARTHUR...TRYON... STAPLETON...BROKEN BOW...CODY...MERRIMAN...KILGORE 423 PM CST MON FEB 7 2011 /323 PM MST MON FEB 7 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY. * TIMING...LIGHT TO MODERATE SNOW WILL CONTINUE THIS EVENING AND END TUESDAY MORNING. * SNOW ACCUMULATIONS...2 TO 5 INCHES OF SNOWFALL IS LIKELY WITH HIGHEST AMOUNTS ALONG HIGHWAY 92 AND WEST THROUGH GARDEN COUNTY. * WIND...EAST AND NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH TONIGHT WITH GUSTS TO 30 MPH. * IMPACTS...VISIBILITY WILL FALL TO 1/4 MILE IN SNOW AND BLOWING SNOW. TRAVEL WILL BECOME HAZARDOUS TONIGHT AND TUESDAY MORNING. TEMPERATURES BELOW ZERO BY MORNING AND STRONG WINDS WILL PRODUCE DANGEROUS WIND CHILL READINGS NEAR 20 BELOW ZERO. FROST BITE COULD OCCUR IN 30 MINUTES OR LESS IN THE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. ALONG WITH THE HAZARDOUS DRIVING CONDITIONS...DANGEROUSLY COLD WIND CHILLS WILL CREATE A RISK OF FROSTBITE TO EXPOSED SKIN. && $$ NEZ056>059-069>071-081000- /O.CON.KLBF.WW.Y.0005.110208T0000Z-110208T2200Z/ DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 423 PM CST MON FEB 7 2011 /323 PM MST MON FEB 7 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /3 PM MST/ TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /3 PM MST/ TUESDAY. THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...BLOWING SNOW AND BITTERLY COLD WIND CHILLS...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 PM CST /5 PM MST/ TUESDAY. * TIMING...LIGHT TO MODERATE SNOW WILL BEGIN TONIGHT AND END EARLY TUESDAY AFTERNOON. * SNOW ACCUMULATIONS...3 TO 5 INCHES OF SNOWFALL IS LIKELY BY TUESDAY AFTERNOON WITH HIGHEST ACCUMULATIONS SOUTH AND WEST OF OGALLALA TO BIG SPRINGS AND IMPERIAL * WIND...EAST AND NORTHEAST WINDS WILL INCREASE TO 20 TO 25 MPH TONIGHT WITH GUSTS TO 35 MPH. * IMPACTS...VISIBILITY WILL FALL TO 1/4 MILE IN SNOW AND BLOWING SNOW. TRAVEL WILL BECOME HAZARDOUS TONIGHT AND TUESDAY MORNING. TEMPERATURES FALLING TO NEAR ZERO BY MORNING AND STRONG WINDS WILL PRODUCE DANGEROUS WIND CHILL READINGS OF 10 TO 15 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. ALONG WITH THE HAZARDOUS DRIVING CONDITIONS...DANGEROUSLY COLD WIND CHILLS WILL CREATE A RISK OF FROSTBITE TO EXPOSED SKIN. && $$
3 follow-up statements
865 WWUS43 KLBF 080851 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 251 AM CST TUE FEB 8 2011 ...SNOW...WIND AND VERY COLD TEMPERATURES TO AFFECT WESTERN AND NORTH CENTRAL NEBRASKA THIS MORNING AND EARLY THIS AFTERNOON... .A STRONG ARCTIC COLD FRONT DROPPING FROM THE NORTHERN ROCKIES INTO THE HIGH PLAINS WILL BRING SNOW TO SOUTHWESTERN NEBRASKA THIS MORNING AND EARLY THIS AFTERNOON. IN ADDITION TO SNOW...BITTERLY COLD WIND CHILLS ARE LIKELY OVER CENTRAL AND NORTH CENTRAL NEBRASKA. NEZ004-022>026-035>038-094-081800- /O.CAN.KLBF.WW.Y.0005.000000T0000Z-110208T1800Z/ /O.EXA.KLBF.WC.Y.0007.000000T0000Z-110208T1800Z/ SHERIDAN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-ARTHUR-MCPHERSON-LOGAN- CUSTER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...ARTHUR...TRYON... STAPLETON...BROKEN BOW...CODY...MERRIMAN...KILGORE 251 AM CST TUE FEB 8 2011 /151 AM MST TUE FEB 8 2011/ ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. * TIMING...BITTERLY COLD WIND CHILLS ARE LIKELY THROUGH NOON CST (11 AM MST). * WIND...NORTHEAST WINDS OF 10 TO 20 MPH ARE LIKELY THIS MORNING. * IMPACTS...BITTERLY COLD TEMPERATURES WILL COMBINE WITH THE WIND...PRODUCING WIND CHILLS OF 20 TO 30 BELOW ZERO THIS MORNING. WITH WIND CHILLS THIS COLD...EXPOSED SKIN CAN FREEZE IN A MATTER OF MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ056>059-069>071-081800- /O.CON.KLBF.WW.Y.0005.000000T0000Z-110208T2200Z/ DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 251 AM CST TUE FEB 8 2011 /151 AM MST TUE FEB 8 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON. * TIMING...LIGHT TO MODERATE SNOW WILL END EARLY TUESDAY AFTERNOON ACROSS FAR SOUTHWESTERN NEBRASKA. * SNOW ACCUMULATIONS...3 TO 5 INCHES OF SNOWFALL IS LIKELY BY TUESDAY AFTERNOON WITH HIGHEST ACCUMULATIONS SOUTH OF INTERSTATE 80. * WIND...EAST AND NORTHEAST WINDS OF 15 TO 25 MPH ARE LIKELY. * IMPACTS...VISIBILITY WILL FALL TO A HALF A MILE IN SNOW AND BLOWING SNOW. TRAVEL WILL BECOME HAZARDOUS THIS MORNING. TEMPERATURES FALLING TO NEAR ZERO AND STRONG WINDS WILL PRODUCE DANGEROUS WIND CHILL READINGS OF 10 TO 20 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. ALONG WITH THE HAZARDOUS DRIVING CONDITIONS...DANGEROUSLY COLD WIND CHILLS WILL CREATE A RISK OF FROSTBITE TO EXPOSED SKIN. && $$ NEZ005>010-027>029-081800- /O.CON.KLBF.WC.Y.0007.000000T0000Z-110208T1800Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-LOUP-GARFIELD- WHEELER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...TAYLOR...BURWELL...BARTLETT 251 AM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * TIMING...BITTERLY COLD WIND CHILLS ARE LIKELY THROUGH NOON CST (11 AM MST). * WIND...NORTHEAST WINDS OF 10 TO 20 MPH ARE LIKELY THIS MORNING. * IMPACTS...BITTERLY COLD TEMPERATURES WILL COMBINE WITH THE WIND...PRODUCING WIND CHILLS OF 20 TO 30 BELOW ZERO THIS MORNING. WITH WIND CHILLS THIS COLD...EXPOSED SKIN CAN FREEZE IN A MATTER OF MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BUTTLER
230 WWUS43 KLBF 081214 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 614 AM CST TUE FEB 8 2011 ...SNOW...WIND AND VERY COLD TEMPERATURES TO AFFECT WESTERN AND NORTH CENTRAL NEBRASKA THIS MORNING AND EARLY THIS AFTERNOON... .A STRONG ARCTIC COLD FRONT DROPPING FROM THE NORTHERN ROCKIES INTO THE HIGH PLAINS WILL BRING SNOW TO FAR SOUTHWESTERN NEBRASKA THIS MORNING INTO EARLY THIS AFTERNOON. IN ADDITION TO SNOW... BITTERLY COLD WIND CHILLS ARE LIKELY OVER CENTRAL AND NORTH CENTRAL NEBRASKA THIS MORNING. NEZ056>059-081800- /O.CAN.KLBF.WW.Y.0005.000000T0000Z-110208T2200Z/ /O.EXA.KLBF.WC.Y.0007.000000T0000Z-110208T1800Z/ DEUEL-KEITH-PERKINS-LINCOLN- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...NORTH PLATTE 614 AM CST TUE FEB 8 2011 /514 AM MST TUE FEB 8 2011/ ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * TIMING...BITTERLY COLD WIND CHILLS ARE LIKELY THROUGH NOON CST (11 AM MST). * WIND...NORTHEAST WINDS OF 10 TO 20 MPH ARE LIKELY THIS MORNING. * IMPACTS...BITTERLY COLD TEMPERATURES WILL COMBINE WITH THE WIND...PRODUCING WIND CHILLS OF 20 TO 30 BELOW ZERO THIS MORNING. WITH WIND CHILLS THIS COLD...EXPOSED SKIN CAN FREEZE IN A MATTER OF MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ069>071-081800- /O.CON.KLBF.WW.Y.0005.000000T0000Z-110208T2200Z/ CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...IMPERIAL...HAYES CENTER...CURTIS... EUSTIS 614 AM CST TUE FEB 8 2011 /514 AM MST TUE FEB 8 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON. * TIMING...LIGHT TO MODERATE SNOW WILL END EARLY TUESDAY AFTERNOON ACROSS FAR SOUTHWESTERN NEBRASKA. * SNOW ACCUMULATIONS...3 TO 5 INCHES OF SNOWFALL IS LIKELY BY TUESDAY AFTERNOON WITH HIGHEST ACCUMULATIONS SOUTH OF INTERSTATE 80. * WIND...EAST AND NORTHEAST WINDS OF 15 TO 25 MPH ARE LIKELY. * IMPACTS...VISIBILITY WILL FALL TO A HALF A MILE IN SNOW AND BLOWING SNOW. TRAVEL WILL BECOME HAZARDOUS THIS MORNING. TEMPERATURES FALLING TO NEAR ZERO AND STRONG WINDS WILL PRODUCE DANGEROUS WIND CHILL READINGS OF 10 TO 20 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. ALONG WITH THE HAZARDOUS DRIVING CONDITIONS...DANGEROUSLY COLD WIND CHILLS WILL CREATE A RISK OF FROSTBITE TO EXPOSED SKIN. && $$ NEZ004>010-022>029-035>038-094-081800- /O.CON.KLBF.WC.Y.0007.000000T0000Z-110208T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CODY... MERRIMAN...KILGORE 614 AM CST TUE FEB 8 2011 /514 AM MST TUE FEB 8 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. * TIMING...BITTERLY COLD WIND CHILLS ARE LIKELY THROUGH NOON CST (11 AM MST). * WIND...NORTHEAST WINDS OF 10 TO 20 MPH ARE LIKELY THIS MORNING. * IMPACTS...BITTERLY COLD TEMPERATURES WILL COMBINE WITH THE WIND...PRODUCING WIND CHILLS OF 20 TO 30 BELOW ZERO THIS MORNING. WITH WIND CHILLS THIS COLD...EXPOSED SKIN CAN FREEZE IN A MATTER OF MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CLB
307 WWUS43 KLBF 081812 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1212 PM CST TUE FEB 8 2011 ...SNOW...WIND AND VERY COLD TEMPERATURES TO AFFECT WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON... .A STRONG ARCTIC COLD FRONT DROPPING FROM THE NORTHERN ROCKIES INTO THE HIGH PLAINS WILL BRING SNOW TO FAR SOUTHWESTERN NEBRASKA TODAY. IN ADDITION TO SNOW...BITTERLY COLD WIND CHILLS ARE LIKELY OVER CENTRAL AND NORTH CENTRAL NEBRASKA THIS MORNING. NEZ004>010-022>029-035>038-056>059-094-081915- /O.CAN.KLBF.WC.Y.0007.000000T0000Z-110208T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...CODY...MERRIMAN... KILGORE 1212 PM CST TUE FEB 8 2011 /1112 AM MST TUE FEB 8 2011/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES CONTINUE TO SLOWLY RISE AND WINDS ARE WEAKENING SO THAT WIND CHILL READINGS WILL RISE ABOVE MINUS 20. THEREFORE THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ NEZ069>071-082200- /O.CON.KLBF.WW.Y.0005.000000T0000Z-110208T2200Z/ CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...IMPERIAL...HAYES CENTER...CURTIS... EUSTIS 1212 PM CST TUE FEB 8 2011 /1112 AM MST TUE FEB 8 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON. * TIMING...LIGHT TO MODERATE SNOW WILL TAPER TO FLURRIES THIS AFTERNOON. * SNOW ACCUMULATIONS...4 TO 7 INCHES OF SNOWFALL IS LIKELY BY TIME THE SNOW TAPERS TO FLURRIES THIS AFTERNOON. * WIND...NORTHEAST WINDS OF 15 TO 20 MPH WILL GRADUALLY WEAKEN. * IMPACTS...VISIBILITY WILL FALL TO 1/2 MILE IN SNOW AND BLOWING SNOW AND TRAVEL WILL BE HAZARDOUS. TEMPERATURES FALLING TO NEAR ZERO AND STRONG WINDS WILL PRODUCE DANGEROUS WIND CHILL READINGS OF 10 TO 20 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. ALONG WITH THE HAZARDOUS DRIVING CONDITIONS...DANGEROUSLY COLD WIND CHILLS WILL CREATE A RISK OF FROSTBITE TO EXPOSED SKIN. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 7, 2:18 PM MST, 1 hour 5 minutes earlier.
Area forecast discussion, Feb 7, 2:18 PM MST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 PM CST MON FEB 7 2011 .DISCUSSION... .SHORT TERM...WARM AIR ADVECTION IS WELL UNDERWAY ACROSS WRN NEB AND THE ARCTIC FRONT IS NEAR KONL-KVTN. THE RUC INDICATED SIGNIFICANT SNOWFALL ALONG THE ARCTIC FRONT THIS AFTERNOON AND IT DROPS THIS SNOW SLOWLY SOUTH TONIGHT. BANDED SNOW IS EXPECTED TO DEVELOP ACROSS WY THIS AFTN AND THIS SHOULD PUSH INTO WESTERN NEBRASKA THIS EVENING. THE GFS AND NAM ARE FASTER THAN GEM...ECMWF AND RUC. ALL FIVE OF THESE MODELS WERE USED FOR QPF. A 14 TO 1 SNOW WATER RATIO YIELDED UP TO 6 INCHES OF SNOW TODAY THROUGH TUESDAY NIGHT WITH HIGHEST AMOUNTS ACROSS GARDEN AND DEUEL COUNTIES...LESSER AMOUNTS NORTH EAST AND SOUTH. THE WINTER WEATHER ADVISORY APPEARS TO BE ON TRACK. ADJUSTMENTS WERE MADE TO THE BEGIN AND END TIMES ACCORDING TO THE LATEST MODEL DATA. THE MORE NORTHERN AND SLOWER RUC COULD BE A PROBLEM FOR THE SNOWFALL FORECAST BUT THAT SOLN SHOWS THE BEST SNOW CUTTING OUT AFTER MIDNIGHT TONIGHT. THE HRRR IS FASTER THAN RUC AND BUT BOTH MODELS INDICATE BANDS OF MODERATE TO PERHAPS HEAVY SNOW DEVELOPING TONIGHT NORTH AND WEST...MOVING QUICKLY SOUTH AND EAST. THE AREA TO WATCH FOR A POSSIBLE WINTER STORM UPGRADE WOULD BE THE SRN NEB PANHANDLE WHERE EASTWARD MOVING SNOW BANDS WILL COLLIDE WITH THE FRONTOGENETICALLY FORCED BAND OF SNOW FORMING ACROSS NCNTL NEB. THE 18Z NAM INDICATED 6 TO 10 INCHES OF SNOW DURING THE NEXT 24 HRS WITH THIS SENARIO. EAST WINDS INCREASE TO 15 TO 25 MPH AND BECOME NORTH AND NORTHEAST TUESDAY. GUSTS TO 30 MPH ARE EXPECTED TO PRODUCING AREAS OF BLOWING AND DRIFTING SNOW. ALL MODELS SHOW THE SEEDER FEEDER PROCESS INTERUPTED ACROSS NCNTL NEB BY NOON TUESDAY AS THE ARCTIC HIGH DEEPENS. LIGHT SNOW CONTINUES ACROSS SWRN NEB. BY WEDNESDAY MORNING THE ARCTIC HIGH IS EXPECTED TO BE ANCHORED ACROSS THE WRN HIGH PLAINS WITH THE FCST AREA ON THE COLD SIDE. WITH LIGHT WINDS LOWS SHOULD REACH -15F TO -20 SOMETHING WEST...WARMER EAST. WINDS TURN WEST ON WEDNESDAY AS THE ARCTIC HIGH MOVES INTO THE SRN PLAINS AND TEMPS SHOULD RISE INTO THE TEENS. .LONG TERM...THURSDAY THROUGH MONDAY...THE ECMWF...GEM...GFS AND GEF ARE IN VERY GOOD AGREEMENT. THE DEEP HUDSON BAY LOW FILLS SLIGHTLY...LIFTS NORTH AND BEGINS TO RETROGRADE WEST ACROSS NRN CANADA. MEANWHILE HEIGHTS RISE OVER THE CNTL/SRN U.S. WITH A LONG WAVE TROF FORMING OVER THE NRN PACIFIC. THIS SHOULD SEND WARM AIR THROUGH THE CNTL PLAINS. TEMPS SHOULD EASILY RISE INTO THE UPPER 40S BY SATURDAY AND SUNDAY. A WEAK PACIFIC COLD FRONT IS EXPECTED TO DROP THROUGH NEXT MONDAY COOLING TEMPS SLIGHT BUT STILL ABOVE NORMAL. && .AVIATION... MAIN CONCERN THROUGH THIS FORECAST PERIOD WAS CEILINGS AND VISIBILITIES DUE TO SNOWFALL AS A LOW PRESSURE SYSTEM PASSES BY THE AREA TO THE SOUTH AND WEST...AS WELL AS SOME GUSTY WINDS DURING THE OVERNIGHT HOURS. SNOW WILL CONTINUE TO FALL AT KVTN WITH IFR CEILINGS AND VISIBILITIES THROUGH THE EVENING HOURS. HIGH PRESSURE WILL BE BUILDING IN FROM THE NORTH OVERNIGHT WITH DRIER AIR ASSOCIATED WITH IT. THIS DRY AIR SHOULD SCOUR OUT MUCH OF THE MOISTURE...LEADING TO IMPROVED CONDITIONS TO VFR BY THE EARLY MORNING HOURS ON TUESDAY. THE SAME TREND IS EXPECTED AT KLBF...HOWEVER A BIT DELAYED WITH CONDITIONS DROPPING TO IFR THIS EVENING. CONDITIONS SHOULD IMPROVE TO VFR BY MID MORNING TUESDAY AS THE DRIER AIR MOVES FURTHER SOUTH...THUS CUTTING OFF ANY SNOWFALL. IN ADDITION...WITH A TIGHTENING PRESSURE GRADIENT AS THE LOW PASSES...LOOK FOR EAST/NORTHEAST WINDS TO INCREASE THIS EVENING...ESPECIALLY AT KLBF. GUSTS AROUND THIS AREA COULD REACH UPWARDS OF 25 TO 30KTS. && .LBF WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY UNTIL 4 PM CST /3 PM MST/ TUESDAY FOR NEZ056>059-069>071. WINTER WEATHER ADVISORY UNTIL NOON CST /11 AM MST/ TUESDAY FOR NEZ004-022>026-035>038-094. && SHORT TERM/EXTENDED...CDC AVIATION...BROOKS/MM
Hazardous weather outlook, Feb 7, 2:53 PM MST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CST MON FEB 7 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-082200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 353 PM CST MON FEB 7 2011 /253 PM MST MON FEB 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SIGNIFICANT SNOWFALL IS LIKELY IN CENTRAL...SOUTHWEST AND WESTERN NEBRASKA. A STORM SYSTEM TRACKING SOUTHWARD ON THE WESTERN HIGH PLAINS WILL BRING WIDESPREAD SNOW ACROSS MUCH OUT THE OUTLOOK REGION TONIGHT. WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH TONIGHT. THIS WILL RESULT IN BLOWING AND DRIFTING SNOW AND BITTERLY COLD WIND CHILL VALUES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOW WILL TAPER OFF TUESDAY MORNING IN NORTHWEST NEBRASKA AND OVER CENTRAL AND SOUTHWEST NEBRASKA TUESDAY AFTERNOON AND EVENING. TOTAL ACCUMULATIONS OF THREE TO FIVE INCHES CAN BE EXPECTED OVER THE AREA SOUTH AND WEST OF A LINE FROM VALENTINE THROUGH AINSWORTH TO TAYLOR. BITTERLY COLD WIND CHILL VALUES WILL CONTINUE TUESDAY MORNING. SOME RELIEF IN THE BITTER COLD IS EXPECTED DURING THE AFTERNOON ONLY TO RESUME TUESDAY EVENING AND CONTINUE INTO EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 2:52 AM MST | Winter Weather Advisory | LBF | Arthur, Blaine, Chase, Cherry, Custer, Deuel and 12 more | 36 hr |
Nearby
Wind Chill Advisories in Nebraska, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.